Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 24, 2013, 4:08 AM CDT for 9 counties in North Dakota. It took effect at May 24, 2013, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 4:08 AM CDT (09:08 UTC)
- In effect from
- May 24, 2013, 7:00 AM CDT
- Expired
- May 24, 2013, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 19 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS73 KBIS 240908 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT FRI MAY 24 2013 ...WIND ADVISORY TODAY FOR SOUTH CENTRAL NORTH DAKOTA... .SOME LOCATIONS IN THE WIND ADVISORY FOR TODAY ARE...GARRISON... MCCLUSKY...HAZEN...WASHBURN...MANDAN AND BISMARCK...STEELE... ELGIN...FORT YATES...LINTON...NAPOLEON...AND ASHLEY. .GUSTY SOUTHEAST WINDS...UP TO 40 MPH...WILL DEVELOP THIS MORNING AND CONTINUE UNTIL LATE AFTERNOON...WHEN THEY WILL BEGIN DECREASING. THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES...AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. NDZ019>022-034>036-042-045>047-050-241715- /O.NEW.KBIS.WI.Y.0010.130524T1200Z-130525T0000Z/ MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 408 AM CDT FRI MAY 24 2013 /308 AM MDT FRI MAY 24 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...UNTIL 7 PM CDT. * WINDS...GUSTY UP TO 40 MPH. * IMPACTS...LOOSE LIGHTWEIGHT OBJECTS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES... AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. && $$ JP MARTIN
3 follow-up statements
864 WWUS73 KBIS 241537 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1037 AM CDT FRI MAY 24 2013 ...WIND ADVISORY TODAY FOR SOUTH CENTRAL NORTH DAKOTA... .SOME LOCATIONS IN THE WIND ADVISORY FOR TODAY ARE...GARRISON... MCCLUSKY...HAZEN...WASHBURN...MANDAN AND BISMARCK...STEELE... ELGIN...FORT YATES...LINTON...NAPOLEON...AND ASHLEY. .GUSTY SOUTHEAST WINDS...UP TO 40 MPH...WILL CONTINUE UNTIL LATE AFTERNOON...WHEN THEY WILL BEGIN DECREASING. THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES...AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. NDZ019>022-034>036-042-045>047-050-242345- /O.CON.KBIS.WI.Y.0010.000000T0000Z-130525T0000Z/ MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 1037 AM CDT FRI MAY 24 2013 /937 AM MDT FRI MAY 24 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...UNTIL 7 PM CDT. * WINDS...GUSTY UP TO 40 MPH. * IMPACTS...LOOSE LIGHTWEIGHT OBJECTS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES... AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. && $$ TWH
471 WWUS73 KBIS 242041 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT FRI MAY 24 2013 ...WIND ADVISORY TODAY FOR SOUTH CENTRAL NORTH DAKOTA... .SOME LOCATIONS IN THE WIND ADVISORY FOR TODAY ARE...GARRISON... MCCLUSKY...HAZEN...WASHBURN...MANDAN AND BISMARCK...STEELE... ELGIN...FORT YATES...LINTON...NAPOLEON...AND ASHLEY. .GUSTY SOUTHEAST WINDS...UP TO 40 MPH...WILL CONTINUE UNTIL LATE AFTERNOON...WHEN THEY WILL BEGIN DECREASING. THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES...AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. NDZ019>022-034>036-042-045>047-050-250000- /O.CON.KBIS.WI.Y.0010.000000T0000Z-130525T0000Z/ MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 341 PM CDT FRI MAY 24 2013 /241 PM MDT FRI MAY 24 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...UNTIL 7 PM CDT. * WINDS...GUSTY UP TO 40 MPH. * IMPACTS...LOOSE LIGHTWEIGHT OBJECTS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE DOING WORK OUTSIDE...ESPECIALLY ON ELEVATED STRUCTURES... AND DRIVERS...WILL NEED TO BE EXTRA CAREFUL. && $$ TWH
703 WWUS73 KBIS 250009 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 709 PM CDT FRI MAY 24 2013 ...WIND ADVISORY HAS EXPIRED... .THE WINDS HAVE DIMINISHED THIS FRIDAY EVENING AND THE WIND ADVISORY HAS EXPIRED FOR SOUTH CENTRAL NORTH DAKOTA. NDZ019>022-034>036-042-045>047-050-250115- /O.EXP.KBIS.WI.Y.0010.000000T0000Z-130525T0000Z/ MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 709 PM CDT FRI MAY 24 2013 /609 PM MDT FRI MAY 24 2013/ ...WIND ADVISORY HAS EXPIRED... THE GUSTY SOUTHERLY WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS EXPIRED FOR SOUTH CENTRAL NORTH DAKOTA. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 24, 1:27 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 24, 1:27 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING IN UPDATE NATIONAL WEATHER SERVICE BISMARCK ND 127 AM CDT FRI MAY 24 2013 .UPDATE... ISSUED AT 115 AM CDT FRI MAY 24 2013 HAVE ALLOWED THE WIND ADVISORY TO EXPIRE AS WINDS WERE DECREASING WITH GUSTS NOW 35 MPH AND BELOW...AND THOSE HIGHER SPEEDS WERE CONFINED TO THE FAR SOUTHWEST. CONVECTION IN MONTANA...FROM BILLINGS THROUGH THE GLASGOW AREA WAS MOVING STRAIGHT NORTH WITH NO RETURNS NEAR OR SOUTH OF THE BISMARCK FORECAST AREA. NAM...AND HIGH RESOLUTION RAPID REFRESH MODEL...SHOW NO CONVECTION IN THE FORECAST AREA BEFORE AFTERNOON. NAM ALSO SHOWS NO CAPE...AND STABLE ATMOSPHERE OVER THE AREA UNTIL AFTERNOON. HAVE OPTED TO DROP POPS FOR THE REST OF THIS FRIDAY MORNING. CLOUDS WILL BE TRICKY TODAY AS GUIDANCE IS SHOWING INCREASING LOW LEVEL MOISTURE. CLOUD FORECAST MAY BE TOO OPTIMISTIC...IT MAY BE CLOUDIER THAN WE ARE FORECASTING. WILL REEVALUATE THAT FOR NEXT FORECAST. UPDATE ISSUED AT 920 PM CDT THU MAY 23 2013 MAIN CONCERN THIS EVENING WILL BE THE WINDS AROUND AND IN THE ADVISORY AREAS SOUTHWEST AND WEST CENTRAL. WITH THE PAST HOUR...WINDS GUSTING TO NEAR 48 MPH AT BAKER MONTANA...40 AT BUFFALO SOUTH DAKOTA...AND 37 MPH AT DICKINSON. THESE ARE ALL IN OR NEAR THE ADVISORY SO WILL CONTINUE THE ADVISORY...PROBABLY THROUGH THE TERMINATION AT 06Z/1 AM CDT. OTHERWISE...TONIGHT CLOUDS ARE INCREASING WEST..AND CURRENT FORECAST LOOKS GOOD. UPDATE ISSUED AT 645 PM CDT THU MAY 23 2013 STRONG WINDS CONTINUE SOUTHWEST EARLY THIS EVENING. CLOUDS ARE INCREASING ACROSS THE WEST. WINDS STILL REMAIN ABOVE 25 MPH ACROSS THE SOUTHWEST SO WILL KEEP THE WIND ADVISORY IN EFFECT THROUGH MIDNIGHT. RAIN STILL EXPECTED TO HOLD OFF UNTIL THURSDAY MORNING. OTHER THAN THE CLOUDS...CURRENT FORECAST TRENDING WELL. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 338 PM CDT THU MAY 23 2013 THE MAIN HIGHLIGHT OF THE SHORT TERM ARE STRONG WINDS THROUGH THE EVENING SOUTHWEST AND THUNDERSTORMS ON FRIDAY. DID EXTEND THE ONGOING WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH 06 UTC TONIGHT. 12 UTC NAM/GFS BUFR SOUNDINGS CONTINUE TO SUPPORT A STRENGTHENING WIND FIELD AFTER 00 UTC. WHILE LAPSE RATES DO DECREASE TO NEAR ISOTHERMAL FROM BELOW 900 MB...IT APPEARS THAT MOMENTUM TRANSFER WILL STILL BE SUFFICIENT FOR 35+ KT GUSTS AFTER THE ORIGINAL 03 UTC EXPIRATION TIME. FOR FRIDAY...A WEAK CONVERGENCE ZONE/MOISTURE GRADIENT IS EXPECTED TO ESTABLISH ITSELF BETWEEN THE HIGHWAY 85 AND 83 CORRIDORS BY LATE IN THE AFTERNOON. MUCH UNCERTAINTY REMAINS IN CAPPING IN A LOW LEVEL WARM AIR ADVECTION REGIME...HOWEVER...IF SURFACE HEATING CAN OVERCOME THE CAPE....ML CAPE VALUES OF 800-1000 J/KG WITH 40 KTS OF DEEP LAYER SHEAR ARE AVAILABLE WHICH COULD SUPPORT A LOW END...ISOLATED SEVERE THREAT...AGAIN IF CAPPING CAN BE OVERCOME. OTHERWISE...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED IN LOW LEVEL WARM AIR ADVECTION ACROSS MUCH OF CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON...WHICH WEAK VERTICAL INSTABILITY LIMITING THE THUNDER THREAT. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 338 PM CDT THU MAY 23 2013 FORECAST HIGHLIGHTS FOR THE EXTENDED PERIOD INCLUDE PRECIPITATION CHANCES AND AMOUNTS AS WELL AS THE POSSIBILITY FOR SEVERE WEATHER. THE SUITE OF 12Z MODEL GUIDANCE IS RELATIVE GOOD AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN ACROSS THE CONUS AND UNSETTLED PATTERN...BUT DIVERGE/DISAGREE CONCERNING FORECAST PRECIPITATION CHANCES...AMOUNTS AND PLACEMENT. THE EXTENDED PERIOD WILL START OUT WITH UPPER LEVEL RIDING TAKING PLACE OVER THE CENTRAL CONUS WITH AN UPPER LEVEL CLOUD LOW OVER THE WESTERN US. BY THE BEGINNING OF NEXT WEEK...THE RIDGE AXIS WILL HAVE SHIFTED TO OUR EAST ALLOWING FOR SOUTHWEST FLOW TO DEVELOP AHEAD OF THE CLOSED LOW OVER THE WESTERN US. THIS SOUTHWEST FLOW WILL REMAIN IN PLACE FOR THE DURATION OF THE PERIOD...AS MULTIPLE IMPULSES RIDE THE SOUTHWEST FLOW OVER THE NORTHERN PLAINS. HAVE OPTED TO USE A BLEND OF GUIDANCE GIVEN THE DISAGREEMENT BETWEEN 12Z MODELS FOR PRECIP CHANCES AND UTILIZED WPC QPF FOR PRECIP AMOUNTS. THE POTENTIAL AND CONFIDENCE FOR SEVERE WEATHER THROUGHOUT THE PERIOD REMAINS LOW. THE ENTIRE CWA IS OUTLINED IN THE GENERAL RISK FOR DAY 3 BY THE SPC FOR SATURDAY. MIXED LAYER CAPE FOR SATURDAY AFTERNOON WILL BE ON THE ORDER OF 2000 TO 2400 J/KG...HOWEVER...THE 0-6 KM BULK SHEAR WILL NOT BE SUFFICIENT. THE LIMITING FACTORS THAT WILL COME INTO PLAY WILL BE THE UNFAVORABLE DYNAMICS AS AN UPPER LEVEL RIDGE WILL BE OVERHEAD AND LIMITED MOISTURE (DEW POINTS IN THE 50S. MOISTURE WILL BE ON THE INCREASE THROUGH THE REMAINDER OF THE PERIOD...BUT ML CAPE WILL BE IN THE 1000 TO 1200 J/KG RANGE AND 0-6 KM BULK SHEAR WILL REMAIN LOW. WILL CONTINUE TO MONITOR THE POTENTIAL FOR SEVERE OVER THE COMING DAYS. WILL CONTINUE THE MENTION OF SEVERE POTENTIAL FROM THE MID SHIFT IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 115 AM CDT FRI MAY 24 2013 MAIN HAZARD TO AVIATION THROUGH 12Z WILL BE THE SURFACE WINDS OF 15 TO 25 KNOTS IN THE FAR SOUTHWEST PART OF NORTH DAKOTA...AND THE POSSIBILITY OF LOW LEVEL WIND SHEAR AT KDIK AND KISN AS A SOUTHERLY LOW LEVEL JET RUNS THROUGH WESTERN NORTH DAKOTA...UP TO 50 KNOTS. INCREASING LOW LEVEL MOISTURE ON FRIDAY WILL CAUSE AN INCREASE IN CLOUDS WITH MOST PLACES REMAINING VFR. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER 18Z. && .HYDROLOGY... ISSUED AT 338 PM CDT THU MAY 23 2013 THE MAIN HYDROLOGY CONCERN IS THE POTENTIAL ACTIVE WEATHER PERIOD FOR NEXT WEEK ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND THE POSSIBILITY OF WIDESPREAD MODERATE TO HEAVY RAINFALL FOLLOWING THE RECENT HEAVY RAIN EVENT. MUCH UNCERTAINTY REMAINS IN PRECIPITATION AMOUNTS AND HYDROLOGIC IMPACTS...HOWEVER...SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS WEEKEND THROUGH NEXT WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JPM SHORT TERM...AYD LONG TERM...LTH AVIATION...JPM HYDROLOGY...AYD
Hazardous weather outlook, May 24, 12:57 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1257 AM CDT FRI MAY 24 2013 NDZ004-011-012-250600- BOTTINEAU-WARD-MCHENRY- 1257 AM CDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE SOURIS BASIN ACROSS WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILED INFORMATION...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582. NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051- 250600- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1257 AM CDT FRI MAY 24 2013 /1157 PM MDT THU MAY 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582. JP MARTIN
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.